Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I sympathize but..

Posted by JohnL on July 6, 1999, at 19:15:26

In reply to Re: I sympathize but.., posted by TV on July 6, 1999, at 11:54:49

> Racer,
> I'm sure this is going to create major anger on this page, but, is it possible the meds are making you worse? Are you taking them just for the sake of taking something? I know when I was seriously depressed and on the wrong med, I didn't even contemplate that going off the med might actually relieve the misery. When I went off, it was hell for a little while, but I noticed I wasn't as depressed as I was on the med. I know its possible
> that the med might not be doing anything for your depression, but simultaneously creating other problems (anxiety, insomnia, etc.) which can make your situation worse.

My heart goes out to you Racer. The previous post from TV deserves consideration. I say this only because I have expereienced similar despair. When my Serzone wasn't doing much, the doc pushed it higher. I got worse. It was pushed higher. The higher I went the worse I got and I was darn near suicidal. Doc got real mad at me when I decided to ween down on my own, but I instinctively knew the drug was the problem more than the depression. It was so obvious. Too obvious. I was so much better at a lower dose. Anyway, had similar experience with other drugs...Effexor, Vivactil, Moclobemide. More depressed after first dose, worse and worse the higher I went. Now I don't hesitate to drop dosage or stop a new drug at the first sign of worsening depression. Side effects is one thing, but worsening of the depression is quite another. My doc (former) was as bad as yours believe it or not. The moral of the story, at least for some of us, is that more is not always better. In my opinion most doctors are too eager to raise dosage rather than encourage a longer time at a lower dose. Some research studies have actually shown Prozac at 5mg a day is just as good as 20mg a day, only it takes months longer to be as effective. Something else I've noticed from personal experience is that a steady state dosage (same dose every day) is not as effective as a varied dose. For example, 50mg Zoloft one day, 75 the next, then 50, then 75. Not 50, 50, 50, 50. I don't know why that is, only that for me it is for real. My next doc found that interesting and curious, but had nothing negative to say about it. It wouldn't be responsible for us to tell you to drop your dosage or to juggle the daily dosage up and down a small bit. But it is something to think about. One benefit of this site is the chance to learn tips from personal experiences of others which may or may not work for us. Take care. JohnL.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnL thread:8123